Thunderstorm Wind, Panola
- When
- August 6, 3:10 PM CST
- Where
- Panola County, Deadwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.130, -94.130
Trees and powerlines wee downed in the community of Deadwood, Texas.
An upper ridge centered over west Texas and eastern New Mexico allowed for a disturbance to ride around the eastern/southeastern periphery and kick off showers and thunderstorms. The storms initially developed over extreme northeast Louisiana and propagated southwestward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper ridge centered over west Texas and eastern New Mexico allowed for a disturbance to ride around the eastern/southeastern periphery and kick off showers and thunderstorms. The storms initially developed over extreme northeast Louisiana and propagated southwestward. They entered Ouachita, Caldwell, and LaSalle Parishes and continued west southwestward. A substantial cold pool developed and storms became linear (oriented N-S) and began riding the outflow, propagating due west. Storms moved across northwest Louisiana and into east Texas, producing wind damage along the line. This line of storms finally died over Rusk County in eastern Texas. One more storm developed in Angelina County along what appeared to be the outflow boundary, but died soon after sunset.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 2:11 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 311 PM CDT THU AUG 6 2009 .DISCUSSION... WV IMAGERY SHOWS QUASI-DIRTY RIDGE CENTERED OVER W TX...WITH A SHORT WAVE ROUNDING THE RIDGE OVER N CENTRAL LA. KSHV RADAR STILL SHOWING STRONG CONVECTION OVER NW/N CENTRAL LA ASSOCIATED WITH THIS DISTURBANCE. RIDGE IS FORECAST TO CONTINUE ITS SLOW BUILD EWD...THIS EVENING AND TONIGHT. WITH THE LOSS OF DAYTIME HEATING...AND THE INTRUSION OF THE RIDGE...CONVECTION SHOULD BECOME CHOKED OFF AN HOUR OR SO AFTER SUNSET. RIDGE SHOULD HAVE A FAIRLY GOOD HOLD ON THE AREA BY FRIDAY...AS IT CONTINUES ITS TREK EWD. WITH THE RIDGE OVERHEAD DURING PEAK HEATING...TEMPS SHOULD REACH A BIT HIGHER THAN IT HAS IN THE LAST FEW DAYS. HEAT INDICES LOOK TO REACH INTO THE LOW 100S...JUST BELOW HEAT ADVISORY CRITERIA. DID MENTION HEAT IN THE HWO...HOWEVER. NOT EXPECTING MUCH...IF ANYTHING...IN THE WAY OF CONVECTION ON FRIDAY...SO LEFT SILENT 10S IN THE GRIDS. UPPER RIDGE CONTINUES TO MOVE EWD...LEAVING THE REGION IN SLY FLOW BY LATE IN THE WEEKEND. RAIN CHANCES RETURN AND LINGER THROUGH AT LEAST MIDWEEK...AS A SERIES OF WEAK DISTURBANCES ROUND THE SERN/ERN PERIPHERY OF THE RIDGE. EXPECT MAX TEMPS TO TREND DOWNWARD A BIT WITH THE PASSING OF THE RIDGE...LOW TO MID 90S AT MOST LOCATIONS. /12/ && .AVIATION... TS OVER ERN LA THIS MORNING HAS MADE IT TO NW LA...AND WILL SOON BE AFFECTING KSHV. EXPECT CONVECTION TO CONTINUE THROUGH AT LEAST 00Z...SLOWLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING. AS TS CONTINUE TO MOVE W...KGGG AND KTYR MAY BE AFFECTED FOR A SHORT PD...EASILY COVERED WITH A TEMPO GROUP. ELSEWHERE...SHOWERS HAVE DEVELOPED NEAR KLFK...AND MAY AFFECT THE TERMINAL THROUGH SUNSET. WILL KEEP TEMPO GROUP FOR KLFK AS WELL. OTHERWISE...VFR CONDITIONS SHOULD BE THE DOMINANT CATEGORY THROUGH THE TAF PD ACROSS MOST OF THE REGION. UPPER RIDGE AXIS MIGRATES EASTWARD TONIGHT INTO FRIDAY WITH VFR CONDITIONS PREVAILING FOR MOST TERMINAL SITES...BUT MAY CARRY SOME MORNING FOG/BR AROUND 07/10Z TO 07/13Z FOR KELD...KMLU...KTXK. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 98 74 97 73 / 30 10 10 10 10 MLU 71 98 72 96 72 / 30 10 10 10 10 DEQ 71 97 72 98 71 / 10 10 10 10 10 TXK 73 98 73 98 73 / 10 10 10 10 10 ELD 71 98 72 97 71 / 10 10 10 10 10 TYR 76 97 76 97 75 / 10 10 0 10 10 GGG 75 97 76 97 74 / 20 10 0 10 10 LFK 74 97 74 96 73 / 30 10 0 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 AM CDT THU AUG 6 2009 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-071215- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1123 AM CDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL DISTURBANCE PASSING THROUGH THE REGION INTERACTS WITH AVAILABLE MOISTURE. SOME OF THE STORMS MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL BEING THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER SUNSET...AS UPPER LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME HEATING IS LOST. UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY. AFTERNOON HIGH TEMPERATURES WILL REACH THE MIDDLE 90S ACROSS THE FOUR STATE REGION. THIS WILL COMBINE WITH A MOIST AIRMASS TO ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 DEGREES TODAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES... COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT. LAZ005-006-011>014-017>022-071215- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1123 AM CDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS MAY AFFECT PARTS OF NORTHERN AND CENTRAL LOUISIANA TODAY...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...LARGE HAIL CANNOT BE RULED OUT. THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER SUNSET...AS UPPER LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES... COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY OR TONIGHT. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 8 SE WINNFIELD 31.84N 92.54W
08/06/2009 WINN LA LAW ENFORCEMENT
TREE ACROSS HWY 84 AT MILE MARKER 86.
&&
ASTEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 4 S CALVIN 31.90N 92.78W
08/06/2009 WINN LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS ONE TREE DOWN ALONG HWY 84.
&&
LKEYSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SALINE 32.16N 92.98W
08/06/2009 BIENVILLE LA LAW ENFORCEMENT
MULTIPLE REPORTS FROM SHERIFFS OFFICE OF TREES AND
POWERLINES DOWN THOUGHOUT THE TOWN.
&&
LKEYSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG CASTOR 32.25N 93.17W
08/06/2009 BIENVILLE LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS MULTIPLE TREES AND POWERLINES
DOWN SURROUNDING AND IN THE TOWN OF CASTOR.
&&
LKEYSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT THU AUG 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 W MANSFIELD 32.03N 93.77W
08/06/2009 DE SOTO LA LAW ENFORCEMENT
TREE DOWN BLOCKING RADIO STATION RD NORTH OF HIGHWAY 84.
&&
LKEYSThe Shreveport radar (KSHV), 45 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees and powerlines wee downed in the community of Deadwood, Texas.
A tree was downed in Joaquin, Texas just across the Sabine River in Shelby County.
Powerlines downed along Hwy. 59 north of Carthage, Texas.
A tree was downed on a powerline in Carthage, Texas.
A tree was downed onto a powerline in Kilgore, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188605, 188604, 188606, 188607, 188608.